Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Overweight. Have torn meniscus, swelling in ankle and pain in groin area. Taking narco. Any thoughts?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My legs hurt, I have pain in the crease of the groin,I have a torn miniscus limiting my activity, my legs and ankles have some swelling. At night I get very cold, my feet and legs feel cold to touch. I have difficulty walking, I get very tired fast. I am taking narco for pain. I am limited in activity by the pain. I am on vacation for 3 more weeks for the winter. I am 61 yr old female, overweight, with high Bo & cholesterol,
Posted Wed, 20 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. E Venkata Ramana 2 hours later

Thank you for your query on Healthcare Magic,

The pains in the legs may be age related like osteoporosis.

As you are over weight, try to reduce your weight by dietary measures and some physical exercises. But avoid exercises involving legs like brisk walking as they will aggravate torn meniscus injury.

The swelling of legs and ankles is looking like dependant edema.

Elevate your legs by keeping a pillow below legs while in sleeping and lying position.

The causes for legs and ankle swellings to be evaluated by investigating for cardiac function, renal function, and thyroid function.

Avoid pain killers like nonsteroidal antiinflammatory drugs (NSAIDS) like ibuprofen.

Use narcotics for pain relief as prescribed by your doctor.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor